Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 26, 2020, 6:19 AM CDT for Duval County, Jim Wells County, Live Oak County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2020, 6:19 AM CDT (11:19 UTC)
- Expired
- Jun 26, 2020, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Duval County, TX, Jim Wells County, TX, Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 71 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 7:30 AM CDT | FLASH FLOOD | 4 Ese Annarose, TX | 6 INCHES OF WATER REPORTED ON HIGHWAY 281. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063
WGUS54 KCRP 261119
FFWCRP
TXC131-249-297-261415-
/O.NEW.KCRP.FF.W.0005.200626T1119Z-200626T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
619 AM CDT Fri Jun 26 2020
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Northeastern Duval County in south central Texas...
Northwestern Jim Wells County in south central Texas...
Southwestern Live Oak County in south central Texas...
* Until 915 AM CDT.
* At 619 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Alice, San Diego, Midway, Rancho De La Parita, Tecalote, Annarose,
Clegg, Alice Acres and Lake Alice.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 2825 9829 2825 9801 2769 9802 2769 9828
FLASH FLOOD...RADAR INDICATED
$$
TC1 follow-up statement
714
WGUS74 KCRP 261258
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
758 AM CDT Fri Jun 26 2020
TXC131-249-297-261415-
/O.CON.KCRP.FF.W.0005.000000T0000Z-200626T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duval TX-Jim Wells TX-Live Oak TX-
758 AM CDT Fri Jun 26 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT THIS
MORNING FOR NORTHEASTERN DUVAL, NORTHWESTERN JIM WELLS AND
SOUTHWESTERN LIVE OAK COUNTIES...
At 758 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Alice, San Diego, Midway, Rancho De La Parita, Tecalote, Annarose,
Clegg, Alice Acres and Lake Alice.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 2825 9829 2825 9801 2769 9802 2769 9828
FLASH FLOOD...RADAR INDICATED
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 4:03 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 26, 4:03 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 403 AM CDT Fri Jun 26 2020 .SHORT TERM (Today through Saturday)... Another day of showers and thunderstorms is in store across South Texas today. As the subtropical ridge builds in across the Gulf, some H5 energy will rotate around the ridge and interact with deep tropical moisture in place. Model soundings this morning hint at PWATs around 2.25" and MLCAPE from 1500-2000 J/kg in place along the coast. Moisture will continue to surge inland as a roughly 30 knot H85 LLJ establishes itself along the Middle Texas coast. Convection will fire up this morning as the mid to upper level wave moves through with activity likely being enhanced by the sea breeze throughout the day. Locally heavy rainfall is possible with these storms as storm motion will be fairly weak. With saturated soils in place due to heavy rainfall this week, especially across the Northern Coastal Bend and Victoria Crossroads, any locally heavy rainfall may result in flooding across the region. WPC is highlighting a corridor of 1-3" today across the Coastal Bend and Coastal Plains and have placed us in a Slight Risk for today's Excessive Rainfall Outlook. The Saharan Dust we have been talking about for much of the week will continue to slowly move inland today. As a result, we may see some hazy skies and spectacular sunrises and sunsets. This drier air likely won't hinder our rain chances today because of how deep the tropical moisture is. However, we will begin to see the SAL works to dry us out this evening as a stout dry layer builds from H85 to H7. The ridge will shift into the region tonight which will finally cut off our rain chances as we head into the weekend. It is possible we see some isolated activity along the sea breeze but with decreased moisture and subsidence in place, most will stay dry. && .LONG TERM (Saturday Night through Thursday)... A mid level ridge axis over the northern Gulf of Mexico will build to the west into the region Saturday night and Sunday. Drier air in the lower levels of the atmosphere will also move into the region with the higher moisture axis west into northeast Mexico. Went with CONSall guidance for winds with breezy to windy conditions expected each day from Sunday through Tuesday as NBM too low with wind speeds with expected strong gradient associated with a trough of low pressure over west Texas. The upper ridge weakens a bit Sunday night as an upper level short wave trough moves out of northeast Mexico into the Hill Country. Will show a slight chance of convection over the western Brush Country Sunday night as this disturbance interacts with the slightly better moisture in this region. The short wave trough will move to the northeast for Monday and will show only a slight chance of rain over the Victoria Crossroads. The upper level ridge will move over south Texas for Tuesday through Thursday limiting rain chances during the period. Afternoon heat index values will be in 105-109 degree range over the inland coastal plains over the western Brush Country Sunday through Thursday with values possibly reaching 110 degrees Tuesday-Wednesday. && .MARINE... A moderate onshore flow will continue as we head into the weekend with SCEC conditions expected over the offshore waters today. Showers and thunderstorms are likely today as deep tropical moisture remains in place across the region. Rain chances will taper off this evening and drier air shifts into the region.A moderate onshore flow/SCEC conditions will persist Sunday through Tuesday as a trough of low pressure remains over west Texas and high pressure stays over the northern Gulf of Mexico. Occasional periods of moderate to strong onshore flow/SCA conditions could occur over the bays and near shore waters Sunday night through Tuesday night. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 86 77 88 79 92 / 60 40 10 10 10 Victoria 85 77 90 77 91 / 60 30 20 10 10 Laredo 91 77 95 78 97 / 40 30 10 10 10 Alice 87 76 90 77 95 / 70 40 10 10 10 Rockport 88 82 89 80 89 / 60 30 10 10 10 Cotulla 89 76 95 77 96 / 50 40 10 10 10 Kingsville 88 78 91 78 93 / 60 40 10 10 10 Navy Corpus 87 82 89 81 90 / 60 30 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && TC/95...SHORT TERM TMT/89...LONG TERM
Hazardous weather outlook, Jun 26, 4:08 AM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 408 AM CDT Fri Jun 26 2020 TXZ229>234-239>247-342>347-442-443-447-270915- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 408 AM CDT Fri Jun 26 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected today. Locally heavy rainfall is possible. A Moderate Risk of Rip Currents is in effect today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Moderate Risk of Rip Currents is expected for Saturday. Isolated thunderstorms are possible over the Victoria Crossroads Saturday and Monday. Isolated thunderstorms are possible over the western Brush Country Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-270915- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 408 AM CDT Fri Jun 26 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered thunderstorms are possible over the northern bays and near shore waters Friday. Small Craft Advisory conditions are possible over the southern bays and near shore waters Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TC/TMT
In the hours before
Special weather statement, Jun 26, 4:26 AM CDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 426 AM CDT Fri Jun 26 2020 TXZ231>234-241>247-342>347-442-443-447-262130- Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg- Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio- Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of George West, Three Rivers, Beeville, Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 426 AM CDT Fri Jun 26 2020 ...TROPICAL FUNNEL CLOUDS POSSIBLE TODAY... The combination of a favorable low level wind profile and abundant tropical moisture will make the atmosphere favorable for the development of weak tropical funnels early this morning and through the day. Most of these funnel clouds will be short lived and usually do not touch the ground. However, you should be prepared to seek shelter in the event a funnel does reach the ground. TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:45 AM CDT | Tornado Warning | CRP | Jim Wells, Nueces, San Patricio | 30 min |
| Jun 26, 5:00 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Kleberg, Live Oak | 3 hr |
| Jun 26, 5:10 AM CDT | Tornado Warning | CRP | Bee, Live Oak, San Patricio | 35 min |
| Jun 26, 5:51 AM CDT | Tornado Warning | CRP | Jim Wells, Live Oak | 39 min |
| Jun 26, 6:15 AM CDT | Tornado Warning | CRP | Jim Wells, Live Oak, San Patricio | 30 min |
| Jun 26, 6:38 AM CDT | Tornado Warning | CRP | Live Oak, San Patricio | 22 min |
| Jun 26, 6:58 AM CDT | Areal Flood Advisory | CRP | Bee, Jim Wells, Live Oak, Nueces, San Patricio | 3 hr |
| Jun 26, 7:39 AM CDT | Flash Flood Warning | CRP | Bee, Jim Wells, Live Oak, San Patricio | 96 min |
| Jun 26, 7:44 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 3 hr |
| Jun 26, 9:12 AM CDT | Areal Flood Advisory | CRP | Bee, Duval, Jim Wells, Live Oak, Nueces, San Patricio | 3 hr |
| Jun 26, 11:19 AM CDT | Special Marine Warning | CRP | 26 min | |
| Jun 26, 11:53 AM CDT | Special Weather Statement | CRP | Duval, Jim Wells, Kleberg | 52 min |
| Jun 26, 11:57 AM CDT | Special Marine Warning | CRP | 48 min | |
| Jun 26, 12:44 PM CDT | Special Weather Statement | CRP | Jim Wells, Kleberg, Nueces | 46 min |
| Jun 26, 1:08 PM CDT | Special Marine Warning | CRP | 67 min | |
| Jun 26, 1:08 PM CDT | Special Weather Statement | CRP | Goliad | 37 min |
| Jun 26, 1:37 PM CDT | Special Weather Statement | CRP | Bee, Live Oak, San Patricio | 38 min |
| Jun 26, 1:56 PM CDT | Special Marine Warning | CRP | 64 min | |
| Jun 26, 2:17 PM CDT | Special Weather Statement | CRP | Aransas, Bee, Goliad, Refugio | 58 min |
| Jun 26, 6:37 PM CDT | Special Weather Statement | CRP | Duval | 38 min |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.